MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507700BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast augmentation, as part of a clinical study, with two 700cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination, with left breast implant rupture.As a result, the patient underwent implant removal and replacement with a 750cc mentor memorygel breast implant (catalog: 3507501bc) on (b)(6) 2022.
 
Additional Manufacturer Narrative
On april 12, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 700cc breast implant was found to be ruptured.Additionally, a crease was observed on the edges of the rupture.The evaluation determined that the cause of the rupture is consistent with normal wear.The instructions for use state that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
On march 21, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On march 24, 2022, mentor became aware that the patient's right breast implant was also removed ruptured.This will be reported under mrn: 1645337-2022-03968 this medwatch form is for the left breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13771860
Report Number1645337-2022-02799
Device Sequence Number19806323
Product Code FTR
UDI-Device Identifier00081317000181
UDI-Public00081317000181
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2006
Device Model Number3507700BC
Device Catalogue Number3507700BC
Device Lot Number230051S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/21/2022
04/12/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/08/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite